MAUDE Adverse Event Report: AMERICAN DIAGNOSTIC CORPORATION PROSCOPE¿ 5210; OTOSCOPE AND OPHTHALMOSCOPE

AMERICAN DIAGNOSTIC CORPORATION PROSCOPE¿ 5210; OTOSCOPE AND OPHTHALMOSCOPE
Model Number 5210
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that adc's part number 5210, which is a 2.5v otoscope and ophthalmoscope, had abnormal heat when they attempted to use it and that the product caught on fire.No injuries were reported and no patient involvement.This is a handheld, battery operated device.
 
Additional Manufacturer Narrative
Adc received a report from our distributor that a product sold to an end user facility had presented abnormal heat and then caught fire.No injuries or patient involvement was reported.The device involved in the incident was discarded and was not provided to adc.Due to the fact that the involved device was discarded, adc has conducted tests on existing stock to identify any risks posed by the device.This device is a battery handle with detachable otoscope and ophthalmoscope head attachments.It is hand held, 2.5v and uses two c cell batteries.The device is operated with a rheostatic power control switch.To replicate the risks associated with the circuit used in the device adc has created four test samples, with one sample being a control and three samples being intentionally shorted to create heat.In addition, testing was performed using the ophthalmoscope head attachment which places the bulb in the device as close to the battery handle as possible, maximizing heat output and creating a worst case scenario.As demonstrated in the attached report, testing has shown that even in a fault or shorted condition this product cannot generate adequate heat to create ignition or present a hazard of burns or other heat-related injuries.The product will also not create adequate heat to create ignition when left on for an extended period of time beyond the normal use of the device or when left powered on it is carrying case.Historical data for this product line was evaluated and this product category has been on the market for multiple decades with no previously reported fire events or hazards.We have concluded that this event would have been caused by external factors such as an external heat source or by the use of batteries inappropriate for a 2.5v system, such a lithium ion, lithium metal, or rechargeable batteries with an inappropriate voltage for this type of device.This device is not sold with batteries included.

Brand Name
PROSCOPE¿ 5210
Common Device Name
OTOSCOPE AND OPHTHALMOSCOPE
Manufacturer (Section D)
AMERICAN DIAGNOSTIC CORPORATION
55 commerce drive
hauppauge NY 11788
Manufacturer (Section G)
AMERICAN DIAGNOSTIC CORPORATION
55 commerce drive
hauppauge NY 11788
Manufacturer Contact
michael falco
55 commerce drive
hauppauge, NY 11788
6312739600
MDR Report Key14462996
Report Number2434008-2022-00001
Device Sequence Number5175746
Product Code HLJ
UDI-Device Identifier00634782053413
UDI-Public(01)00634782053413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5210
Device Catalogue Number5210
Device Lot Number102020354
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown